Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 10, 2018, 3:29 AM CST for Clay County, Dickinson County, Iowa. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2018, 3:29 AM CST (09:29 UTC)
- Expired
- Mar 11, 2018, 4:29 AM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
183
WGUS43 KFSD 100929
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
329 AM CST Sat Mar 10 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-111328-
/O.NEW.KFSD.FL.W.0009.180310T0929Z-000000T0000Z/
/MIFI4.1.ER.180310T0041Z.180310T0700Z.000000T0000Z.NO/
329 AM CST Sat Mar 10 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River Near Milford.
* Until further notice.
* At 02AM Saturday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 12.17 Sat 2 AM1 follow-up statement
670
WGUS83 KFSD 102058
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
258 PM CST Sat Mar 10 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
&&
IAC041-059-102128-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-180310T2058Z/
/MIFI4.1.ER.180310T0041Z.180310T0700Z.180310T1500Z.NO/
258 PM CST Sat Mar 10 2018
The Flood Warning is cancelled for
The Little Sioux River Near Milford.
* At 1 PM Saturday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage shortly after
6 PM Fiday, and fell below flood stage by 10 AM this morning.
It has been running high today, but remained below flood stage
through 255 PM.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 11.80 Sat 1 PM 12.2 Sat 1 AM
TRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:08 AM CST, 21 minutes earlier.
Area forecast discussion, Mar 10, 3:08 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 308 AM CST Sat Mar 10 2018 .SHORT TERM...(Today and Tonight) Issued at 307 AM CST Sat Mar 10 2018 Fairly messy system, currently evident on water vapor imagery over southwest MT, will slide southeast into the region today. Ahead of it, an initial shortwave and push of warm air advection has led to a line of showers on radar across south central SD early this morning. A dry layer near 850 mb has tempered this precipitation but with pockets of favorable elevated lapse rates could see enough localized enhancement to get something to the ground and thus will leave chance POPs in this morning. By late afternoon/early evening, the upper level closed low should make its way into south central South Dakota and eventually slide southeastward through Nebraska. This will push a second, and somewhat more widespread, round of precipitation thru the region thru the evening and overnight hours. Will likely be somewhat fractured areas of precipitation, but nonethelesss, good chances of seeing something at some point during this time frame. Forecast soundings and temperatures profiles suggest that anything that falls during the afternoon hours would generally be rain or a rain/snow mix. The rain/snow line will again crash southward thru the evening with just plain snow by mid evening region-wide. Fairly quick hitting and fractured nature of precipitation should keep snow amounts light for most. Amounts will likely vary quite a bit from location to location dependant on where different precipitation bands sit for longer durations of time. This quasi-fractured and varying nature of the precipitation and resultant rain/snow amounts should be stressed again when trying to convey how the sensible weather will play out over the next 36 hours. Unlike the system from a few days ago, winds will not be a significant factor, although could gusts up near 30 mph during the evening and overnight hours west of I-29. The general winter threats will exists with the potential for slick and snow covered roads, along with periods of reduced visibility when snow is falling. As the main wave pulls away Saturday night, another weaker PV anomoly drops south and, combined with a continued saturated dentritic layer, will keep a chance of snow going into Sunday morning. Any lingering precipitation should come to an end thru the afternoon hours. Winds will remain somewhat breezy Sunday, particularly west of I-29. .LONG TERM...(Sunday through Friday) Issued at 307 AM CST Sat Mar 10 2018 Still looks like a period of tranquil weather and gradual warming into the next work week. Monday and Tuesday we sit squarly in northerly flow aloft which will continue to usher in cooler than normal temperatures. Highs Monday and Tuesday will generally be in the 30s to perhaps nearing 40 across our far south. Wednesday and Thursday, the upper level ridge nudges into the region with southerly surface winds ushering in warmer temeperatures. With 925 mb temperatures anywhere from 7 to 14 C across our region, could be looking at upper 40s to 50s by Thursday. Friday could be even warmer with dare I say 60s possible per the ECMWF and Canadian. Meanwhile, the GFS hints at another wave thus making the details in the far extended on the murkey side. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1045 PM CST Fri Mar 9 2018 Messy aviation conditions appear on the horizon for Saturday. Low end MVFR/high end IFR stratus will be on the increase tonight with a strip currently affecting terminals along a FSD-ATY line. There will also be some patchy MVFR fog with visibility reductions already underway at many sites. Scattered snow showers will impact all TAF sites Saturday morning and afternoon before more impactful rain and snow affect the region by the evening. At this time, have mostly held with low end MVFR/high end IFR conditions with this snow. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Kalin LONG TERM...Kalin AVIATION...Ferguson
Hazardous weather outlook, Mar 9, 8:30 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 830 PM CST Fri Mar 9 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-110230- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 830 PM CST Fri Mar 9 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Tonight Light snow and sleet are possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A light rain or snow mixture is possible from early Saturday into Sunday, with Saturday evening being the most likely time for snow. Snow accumulations are expected to generally be around 1 to 2 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:54 AM CST | Winter Weather Advisory | FSD | Lyon, O'Brien, Osceola, Sioux | 3 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.